# SDR CA990423001

- Difficulty date: April 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 401
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Skin
- Condition: Cracked
- Location: Nlg Ww
- Part time: 6,294 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) NLG DRAG BRACE REVEALED SIDE-TO-SIDE PLAY.  INVESTIGATION REVEALED CRACKS IN THE SKIN SURROUNDING THE LEFT HAND ATTACHMENT POINT FOR THE DRAG BRACE.  THE BULKHEAD NORMALLY PROVIDING SUPPORT FOR THE SKIN IN THAT AREA WAS NO LONGER ATTACHED.  THE RIVETS HAD SHEARED ALLOWING THE MOVEMENT AND SUBSEQUENT CRACKING.   A PREVIOUS TOWING INCIDENT WHICH HAD EXCEEDED THE TOWING LIMITS IS LIKELY THE CAUSE.   AFTER THE INCIDENT, DAMAGE WAS NOT READILY VISIBLE FROM THE WHEEL WELL.  TO VIEW THE DAMAGE, IT IS NECESSARY TO REMOVE THE FLOOR OF THE NOSE BAGGAGE COMPARTMENT.  THIS INSPECTION IS RECCOMMENDED FOR ANY INCIDENTS EXPERIENCED OF A NOSE STEERING OVER LIMIT CONDITIONS.
